MAUDE Adverse Event Report: ARTHREX, INC. BONE REDUCTION FORCEPS, CURVED, POINTED; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. BONE REDUCTION FORCEPS, CURVED, POINTED; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number BONE REDUCTION FORCEPS, CURVED, POINTED
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the point of the ar-8943-07 reduction forceps tip broke off during surgery and was imbedded in the patient at the operative site.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-8943-07, batch 6671711 pair of bone reduction forceps were received for investigation.Visual inspection identified that the left tip of the forceps was both bent and noticeably broken.The fragment generated during this process was not returned for analysis.The overall length and width dimensions of the returned device, each considered a critical dimension per drawing no.45300, were assessed using digital caliper id: 011 and found to be within tolerance.As the broken forceps tip was bent at the breakage site, this event is most likely the result of user applied mechanical damage to the device during use, such as through prying/leveraging and/or torquing on the device during use.

Brand Name
BONE REDUCTION FORCEPS, CURVED, POINTED
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11730927
Report Number1220246-2021-02966
Device Sequence Number3721410
Product Code MDM
UDI-Device Identifier00888867052178
UDI-Public00888867052178
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE REDUCTION FORCEPS, CURVED, POINTED
Device Catalogue NumberAR-8943-07
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date06/29/2021
Patient Sequence Number1